Getting light-headed when standing up

I wish I could get some help for this. It happens when I am in bed for a while and then I stand up and I feel like I’m going to faint. Sometimes the feeling gets me high but I’m really scared to lose my footing at some point.

Could it be the medication (Fluanxol and Clozapine) and how can one effectively combat this?

2 Likes

A lot of the times it’s from standing up to fast, it’s to do with blood pressure I think

3 Likes

Yes, if I spend 5 seconds sitting on the edge of my bed it usually doesn’t happen.

2 Likes

It’s called orthostatic hypotension and is pretty common with a lot of antipsychotics. You just need to stand up slowly after sitting on the side of the bed for several seconds. It just means that your blood pressure takes a few seconds to catch up when getting up from a laying position…

1 Like

Oh thank you so much for the help. Once I fell in the psych ward after laying on the floor waiting to get my meal at the cafeteria… If it’s caused by one or more AP it would be a good time to shake things up a bit, I’ll see with my pdoc.

Thanks again @WhiteRaven.

Always a good idea to get a baseline of your health with a decent gp. It could be another problem and not just the meds.

I’m on a waiting list to get a family doctor, right now he prescribed me my meds for two whole years and I’m waiting on an update from them. But that is good advice thank you @rogueone.

1 Like

I have this issue. Drinking a lot of water helps, and increasing my salt intake also helps.

1 Like

It sounds blood pressure related as others have said

One time I got out of bed to quickly and collapsed

Try and take it easy

Didn’t last ages for me

2 Likes

I have the same issue.

I have to take my time when getting out of bed.

It’s most likely blood pressure related and the meds could have something to do with it.
Make sure you tell your psychiatrist and GP

Absolutely…
I get it from meds…